Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 222, NWS Memphis, TN

April 24, 2011Randolph County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Apr 24, 2011, 8:40 PM CDT for Randolph County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2011, 8:40 PM CDT (01:40 UTC)
Expired
Apr 24, 2011, 9:30 PM CDT
In force
50 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

County Randolph County, AR

The radar

The Memphis radar (KNQA), 174 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1080 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1080 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
307 m²/s²
Significant tornado parameter
1.4
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

641 
WUUS54 KMEG 250140
SVRMEG
ARC121-250230-
/O.NEW.KMEG.SV.W.0222.110425T0140Z-110425T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
840 PM CDT SUN APR 24 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...

* UNTIL 930 PM CDT

* AT 840 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES WEST OF
  RAVENDEN SPRINGS...OR 22 MILES NORTHWEST OF BLACK ROCK...AND MOVING
  NORTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
  OF NORTHWESTERN RANDOLPH COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3650 9141 3650 9097 3637 9093 3626 9127
      3632 9127 3633 9129 3637 9129 3639 9132
      3642 9132 3642 9136 3646 9137 3647 9140
      3649 9142
TIME...MOT...LOC 0140Z 226DEG 29KT 3634 9138

$$
1 follow-up statement
488 
WWUS54 KMEG 250220
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
920 PM CDT SUN APR 24 2011

ARC121-250230-
/O.CON.KMEG.SV.W.0222.000000T0000Z-110425T0230Z/
RANDOLPH AR-
920 PM CDT SUN APR 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHWESTERN RANDOLPH COUNTY...

AT 920 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WARM
SPRINGS...OR 16 MILES WEST OF DONIPHAN...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELM STORE...
ELEVEN POINT...WARM SPRINGS...BRAKEBILL...INGRAM AND HAMIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3639 9129 3643 9130 3646 9129 3648 9129
      3650 9128 3650 9126 3650 9097 3637 9093
      3626 9127 3632 9127 3633 9129 3637 9129
TIME...MOT...LOC 0220Z 226DEG 29KT 3656 9109

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 7:08 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Apr 24, 7:08 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
708 PM CDT SUN APR 24 2011

.UPDATE...

ALLOWED TORNADO WATCH 192 TO EXPIRE AT 00Z. ADDITIONAL CELLS ARE
DEVELOPING OVER NORTHWEST TN...BUT THEY ARE EAST OF THE ORIGINAL
WW AND THE THREAT IS EXPECTED TO REMAIN ISOLATED...AN EXTENSION
OF THE TORNADO WATCH WAS NOT WARRANTED.

BORGHOFF

&&

.PREV DISCUSSION... /ISSUED 357 PM CDT SUN APR 24 2011/

DISCUSSION...

...ALMOST CONTINUOUS SEVERE WEATHER CHANCES AND SIGNIFICANT RAINFALL/
FLASH FLOODING APPEAR LIKELY EARLY THIS WEEK...

SHORT TERM...TONIGHT THROUGH WEDNESDAY.

STALLED FRONT REMAINS JUST NORTH OF THE CWA AGAIN TODAY WITH MORE
STORMS FIRING ALONG IT. SEVERE MCS OVER NCTRL ARKANSAS CONTINUES TO
PUSH EAST THIS AFTERNOON WITH A GOOD LIKELIHOOD THEY WILL CONTINUE
INTO NERN ARKANSAS AND POSSIBLY THE MO BOOTHEEL/NWRN TN ALONG A
TIGHT INSTABILITY GRADIENT WITHIN THE NEXT SEVERAL HOURS. SBCAPE
THIS AFTERNOON HAS REACHED 3000 J/KG OVER SWRN TN AND NRN MS.
EFFECTIVE BULK SHEAR OF 50 KTS WILL BE ABLE TO SUSTAIN MANY OF
THESE SUPERCELLS EVEN AFTER DARK. THE MAIN THREATS WILL BE LARGE
HAIL AND WIND DAMAGE...BUT TORNADOES WILL BE POSSIBLE INTO EARLY
THIS EVENING WITH GREATER LOW LEVEL INSTABILITY ABLE TO TAP INTO
0-1 KM SHEAR OF 25 KTS. THE ACTIVITY SHOULD TRANSITION MORE TO A
HEAVY RAIN THREAT OVERNIGHT WITH ANOTHER INCH OR TWO LIKELY.

SURFACE LOW PRESSURE WILL FORM OVER OKLAHOMA MONDAY AFTERNOON AND
PUSH THE WARM FRONT NORTH. SUPERCELLS ARE EXPECTED TO INITIATE
OVER MUCH OF ARKANSAS DURING THE AFTERNOON...PARTICULARLY CENTRAL
AND WEST SECTIONS...WHICH WILL TEND TO CONGEAL INTO A LINE AS A
COLD FRONT PUSHES EAST. WHILE TORNADOES ARE LIKELY WITH SOME OF
THESE SUPERCELLS INITIALLY OVER ARKANSAS...THE MAIN THREAT WILL
EVOLVE INTO WIND DAMAGE AS A LINEAR MCS BECOMES ESTABLISHED OVER
EASTERN ARKANSAS BY EVENING. CANNOT RULE OUT SOME CELLS AHEAD OF
THE MAIN LINE AS MODELS SEEM TO INDICATE. ANY OF THESE DISCRETE
CELLS MAY BE ABLE TO REACH SEVERE LIMITS AND COULD PRODUCE
TORNADOES...ALL DEPENDS IF THE CAP CAN BE BROKEN DURING THE
AFTERNOON. BEST SEVERE THREAT WILL BE WEST OF THE MS RIVER MONDAY
AFTERNOON AND TRICKLING EAST DURING THE EVENING. SPC DAY 2 HAS A
MODERATE RISK WEST OF THE RIVER...BUT WOULDN/T BE SURPRISED TO SEE
THIS PUSHED EAST WITH SUBSEQUENT OUTLOOKS.

MCS WILL WEAKEN LATE MONDAY NIGHT AS MUCH OF THE FORCING ASSOCIATED
WITH THE SYSTEM GETS SHUNTED TO THE NORTH. THIS WILL LEAVE A
LINGERING SW-NE FRONT ACROSS THE MIDSOUTH FOR TUESDAY AND TUESDAY
NIGHT BEFORE ANOTHER SYSTEM ORGANIZES IN THE ARKLATEX LATER TUESDAY
NIGHT. MODERATE TO HIGH SBCAPE IN EXCESS OF 3000 J/KG WILL LIKELY
MATERIALIZE SOUTH OF THE FRONT WITH LITTLE CAPPING TUESDAY
AFTERNOON AS MORNING STRATUS ERODES AWAY. 0-6 KM BULK SHEAR OF 60
KTS IN ADDITION TO A COUPLED JET STRUCTURE ARE ALSO FORECAST.
THUNDERSTORMS OF THE SUPERCELL VARIETY SHOULD NOT HAVE ANY TROUBLE
DEVELOPING THROUGHOUT MUCH OF THE DAY IN THIS KIND OF ENVIRONMENT.
LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE LIKELY WITH SOME
OF THESE CELLS BUT LOW LEVEL SHEAR IS STILL SOMEWHAT WEAK TO
SUPPORT HIGH END TORNADOES.

THUNDERSTORMS THAT FORM ON THE FRONT MAY CONGEAL INTO A LINEAR MCS
THAT TRAINS OVER THE SAME AREAS REPEATEDLY BY TUESDAY NIGHT.
SEVERAL INCHES OF RAIN ARE LIKELY SOMEWHERE NEAR OR NORTH OF THE
I-40 CORRIDOR. THIS IS LOOKING MORE AND MORE LIKE THE MAY 1-2
EVENT LAST YEAR...AND IN SOME OF THE SAME AREAS. SOME DISCRETE
CELLS ARE ALSO LIKELY SOUTH OF THE BOUNDARY. DESPITE WIDESPREAD
QPF AND A MOIST ADIABATIC TYPE SOUNDING IN THE MID AND UPPER
LEVELS...MODELS STILL INDICATE ALMOST 2000 J/KG SBCAPE. VERY LOW
LCLS AND AN INCREASINGLY STRONG....BACKED FLOW WILL TAKE SHAPE
TUESDAY NIGHT AS THE LOW DEEPENS AND PUSHES OVER ARKANSAS. STRONG
TORNADOES AND VERY LARGE HAIL STILL APPEAR POSSIBLE. SPC SWO DY 3
INDICATES THIS POSSIBILITY AS WELL AND A POSSIBLE UPGRADE TO MDT
OR HIGH RISK IN LATER OUTLOOKS.

THE STRONG LOW WILL TRACK NORTHEAST TO NERN ARKANSAS WEDNESDAY
MORNING WITH A TRAILING COLD FRONT REACHING THE MS RIVER AROUND
18Z. SUPERCELL AND TORNADO THREAT WILL PREVAIL ALONG THE WARM
FRONT...WITH A SQUALL LINE AND PREDOMINATELY A WIND THREAT FORMING
ALONG THE COLD FRONT BY EARLY AFTERNOON. THE FRONT WILL QUICKLY
SWING EAST WITH THUNDERSTORM CHANCES RAPIDLY ENDING BY 00Z. STRONG
GRADIENT WINDS AHEAD OF THE COLD FRONT IN RESPONSE TO THE
DEEPENING LOW COULD GUST TO 50 MPH AS FORECAST SOUNDINGS SHOW
MIXING TO 800 MB.

ISSUED A PDS FLASH FLOOD WATCH FOR MUCH OF THE MIDSOUTH. THE
PREVIOUS WATCH FOR NERN AR...MO BOOTHEEL...AND NWRN TN HAS BEEN
EXTENDED TO 00Z THURSDAY AND ANOTHER HAS BEEN ISSUED FROM 00Z
TUESDAY THROUGH 00Z THURSDAY. IT APPEARS MANY AREAS WILL RECEIVE
BETWEEN 5-8 INCHES OF RAIN NORTH OF I-40 AND 2-4 INCHES SOUTH PER
MODEL CONSENSUS AND HPC QPF...WITH AROUND A FOOT POSSIBLE OVER THE
FAR NORTHERN AREAS THAT HAVE BEEN PLAGUED WITH HEAVY RAIN FOR A
COUPLE DAYS ALREADY. WIDESPREAD FLASH FLOODING APPEARS LIKELY IF
THIS KIND OF QPF MATERIALIZES.

BORGHOFF

LONG TERM...WEDNESDAY NIGHT THROUGH NEXT SUNDAY.

DRIER CONDITIONS WILL PUSH IN WEDNESDAY EVENING AS HIGH PRESSURE
BUILDS IN. THE HIGH WILL PUSH EAST FOR THE WEEKEND WITH ANOTHER
RETURN FLOW SETTING UP. SYSTEM DEVELOPING IN THE PLAINS WILL PUSH
A COLD FRONT INTO THE AREA ABOUT BY SUNDAY. ECMWF IS BEGINNING TO
HINT AT ANOTHER HEAVY RAIN EVENT...BUT THE GFS IS MUCH MORE
PROGRESSIVE.

BORGHOFF

&&

.AVIATION...

00Z TAF CYCLE

COMPLICATED FORECAST CYCLE FOR THE NEXT 24 HOURS. SCATTERED SHOWERS
AND THUNDERSTORMS CONTINUE IN THE VICINITY OF KJBR...SO HAVE
MENTIONED VCTS UNTIL 3Z. A FEW THUNDERSTORMS HAVE DEVELOPED IN THE
JACKSON AREA...HOWEVER SINCE THESE ARE ISOLATED AND MOVING AWAY I
HAVE LEFT THESE OUT OF THE FORECAST. THE SECOND CONCERN FOR THIS
FORECAST CYCLE IS A LINE OF STRONG THUNDERSTORMS DEVELOPING IN
EASTERN OK AND WESTERN AR. MODELS HAVE NOT BEEN INDICATING THAT
THIS COMPLEX OF STORMS WILL REACH THE AREA...HOWEVER LOOKING AT
RADAR TRENDS IT APPEARS THIS COMPLEX IS GAINING STRENGTH AND WILL HEAD
ON A MORE EASTERLY PATH THAN PREVIOUS SYSTEMS. AT THE MOMENT...
CONFIDENCE IS LOW THAT IT WILL REACH KMEM AND KMKL. THEREFORE I
HAVE LEFT CB OUT OF KMEM AND KMKL...BUT I MIGHT HAVE TO AMEND IF
IT APPEARS THUNDERSTORM COMPLEX WILL MAKE IT TO THOSE SITES. HAVE LEFT
MENTION OF THUNDERSTORMS AT KJBR THROUGH MOST OF FORECAST PERIOD.
LOW LEVEL JET WILL BEGIN TO PICK UP LATE TONIGHT...SO HAVE
MENTIONED LLWS AT KJBR...KMEM...AND KMKL. STRATUS DECK WILL COME
IN AND BRING MVFR CONDITIONS TO ALL SITES DUE TO LOW CEILINGS.
CLOUDS WILL BEGIN TO LIFT AND SCATTER OUT TOMORROW. GUSTY WINDS
ARE EXPECTED DURING THE DAYLIGHT HOURS TOMORROW.

RRH

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  70  83  70  80 /  20  50 100  70
MKL  66  83  67  78 /  20  40 100  70
JBR  66  80  63  76 /  60  70 100  70
TUP  66  86  68  82 /  10  20  70  70

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR CLAY-GREENE-
     LAWRENCE-RANDOLPH.

     FLASH FLOOD WATCH FROM MONDAY EVENING THROUGH WEDNESDAY EVENING
     FOR CRAIGHEAD-CRITTENDEN-CROSS-LEE AR-MISSISSIPPI-PHILLIPS-
     POINSETT-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH FROM MONDAY EVENING THROUGH WEDNESDAY EVENING
     FOR ALCORN-BENTON MS-COAHOMA-DESOTO-LAFAYETTE-MARSHALL-
     PANOLA-PRENTISS-QUITMAN-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION.

TN...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR LAKE-OBION.

     FLASH FLOOD WATCH FROM MONDAY EVENING THROUGH WEDNESDAY EVENING
     FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
     HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAUDERDALE-MADISON-
     MCNAIRY-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Apr 24, 4:12 PM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
412 PM CDT SUN APR 24 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251045-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
412 PM CDT SUN APR 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOT HEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT NORTH OF A
LINE FROM JONESBORO TO HUNTINGDON TENNESSEE. THREATS INCLUDE LARGE
HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.

A FLASH FLOOD WATCH IS IN EFFECT FOR FAR NORTHEAST ARKANSAS...THE
MISSOURI BOOTHEEL AND FAR NORTHWEST TENNESSEE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

TWO STRONG SYSTEMS WILL IMPACT THE MID SOUTH BETWEEN MONDAY AND
WEDNESDAY. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE
MONDAY AFTERNOON AND MONDAY NIGHT WEST OF THE MISSISSIPPI RIVER AND
A SLIGHT RISK EAST.

ON TUESDAY...SEVERE STORMS ARE POSSIBLE ACROSS ALL OF THE MIDSOUTH.
HAIL AND DAMAGING WINDS ARE THE MAIN THREATS BUT TORNADOES ARE ALSO
POSSIBLE.

BY TUESDAY NIGHT INTO WEDNESDAY ANOTHER POWERFUL STORM SYSTEM WILL
INCREASE THE CHANCE FOR SEVERE WEATHER ACROSS THE MIDSOUTH. AN
ENHANCED RISK OF STRONG AND LONG TRACKED TORNADOES IS POSSIBLE ALONG
WITH DAMAGING WIND AND LARGE HAIL.

MULTIPLE ROUNDS OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY WILL BRING
SEVERAL INCHES OF RAIN TO THE MID SOUTH RESULTING IN THE THREAT FOR
SIGNIFICANT FLASH FLOODING. A FLASH FLOOD WATCH CONTINUES THROUGH
WEDNESDAY AFTERNOON. CONSULT THE FLASH FLOOD WATCH FOR DETAILS.

AREA RIVERS WILL RISE THROUGH NEXT WEEK...AND SIGNIFICANT...
POSSIBLY RECORD BREAKING RIVER FLOODING IS POSSIBLE ON THE
MISSISSIPPI BY LATE NEXT WEEK AS RUN OFF FROM HEAVY RAINFALL
UPSTREAM BEGINS TO WORK ITS WAY SOUTH.

STRONG SOUTH WINDS WILL ACCOMPANY THE STORM SYSTEM FOR WEDNESDAY.
SUSTAINED SPEEDS BETWEEN 20 AND 30 MPH ARE EXPECTED WITH GUSTS AS
HIGH AS 50 MPH. WIND ADVISORIES WILL LIKELY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM TONIGHT THROUGH
WEDNESDAY.

BORGHOFF

In the hours before

Special weather statement, Apr 24, 3:54 PM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
354 PM CDT SUN APR 24 2011

TNZ002>004-242115-
HENRY TN-WEAKLEY TN-OBION TN-
354 PM CDT SUN APR 24 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 415 PM CDT FOR...

  NORTHWESTERN HENRY COUNTY IN NORTHWEST TENNESSEE...
  NORTHEASTERN OBION COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 4
MILES WEST OF LATHAM AT 354 PM CDT...MOVING NORTHEAST AT 35 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN HENRY...OBION AND WEAKLEY COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

&&

LAT...LON 3633 8879 3649 8890 3651 8886 3650 8840
TIME...MOT...LOC 2054Z 240DEG 30KT 3646 8874
Local storm report, Apr 24, 5:44 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
544 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     FUNNEL CLOUD     STANFORD                36.10N 90.66W
04/24/2011                   GREENE             AR   TRAINED SPOTTER

&&

BORGHOFF
Local storm report, Apr 24, 7:19 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
719 PM CDT SUN APR 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     TSTM WND DMG     2 NW PARAGOULD          36.08N 90.54W
04/24/2011                   GREENE             AR   BROADCAST MEDIA

            TREES DOWN ON COUNTY ROAD 628. REPORT RELAYED BY KAIT IN
            JONESBORO.

&&

BORGHOFF

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:05 PM CDTSevere Thunderstorm WarningMEGClay, Greene, Randolph40 min
Apr 24, 8:38 PM CDTSevere Thunderstorm WarningMEGClay37 min
Apr 24, 8:59 PM CDTFlash Flood WarningMEGClay, Greene, Lawrence, Randolph6 hr
Apr 24, 9:11 PM CDTTornado WarningMEGRandolph34 min
Apr 24, 9:40 PM CDTSevere Thunderstorm WarningMEGClay, Randolph37 min
Apr 24, 10:37 PM CDTSpecial Weather StatementMEGCraighead, Mississippi, Poinsett38 min
Apr 24, 10:42 PM CDTSpecial Weather StatementMEGClay, Greene33 min
Apr 24, 11:27 PM CDTFlash Flood WarningMEGClay3 hr
Apr 25, 10:12 AM CDTFlash Flood WarningMEGClay, Craighead, Greene, Lawrence, Mississippi, Randolph3 hr
Apr 25, 10:39 AM CDTSpecial Weather StatementMEGCrittenden, Cross, Lee, Phillips, St. Francis51 min
Apr 25, 11:13 AM CDTSpecial Weather StatementMEGCraighead, Mississippi, Poinsett32 min
Apr 25, 11:37 AM CDTSpecial Weather StatementMEGPhillips38 min
Apr 25, 11:41 AM CDTSpecial Weather StatementMEGCrittenden, Mississippi49 min
Apr 25, 12:13 PM CDTSevere Thunderstorm WarningMEGCrittenden47 min
Apr 25, 12:24 PM CDTSevere Thunderstorm WarningMEGCrittenden, Mississippi51 min
Apr 25, 3:23 PM CDTFlash Flood WarningMEGClay6 hr
Apr 25, 4:27 PM CDTTornado WarningMEGRandolph48 min
Apr 25, 4:50 PM CDTTornado WarningMEGLawrence, Randolph40 min
Apr 25, 4:59 PM CDTFlash Flood WarningMEGClay, Greene, Lawrence, Randolph7 hr
Apr 25, 5:25 PM CDTTornado WarningMEGClay, Lawrence, Randolph50 min
Apr 25, 6:14 PM CDTSevere Thunderstorm WarningMEGClay, Lawrence, Randolph46 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.